Sweet’s syndrome: a very rare association with pulmonary tuberculosis
Mycobacterium tuberculosis infection is a common infection in developing countries, including India. It can induce several cutaneous reactions such as erythema nodosum, and erythema induratum; however, association of tuberculosis with Sweet’s syndrome (also known as acute febrile neutrophilic dermatosis) is extremely rare. Here we present an interesting case of sputum-positive pulmonary tuberculosis with Sweet’s syndrome. A 55-year-old female who was receiving a regimen of four antitubercular drugs (isoniazid, rifampicin, pyrazinamide, ethambutol- HRZE) for six weeks for sputum-positive pulmonary tuberculosis developed new onset high-grade fever for 15 days along with multiple reddish brown plaques and nodules involving the face as well as all four limbs of the body. Histopathology of the skin lesion was suggestive of Sweet’s syndrome. The patient responded well to immunosuppressive steroid therapy.
Authors who publish with this journal agree to the following terms:
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).